# SDR 2024FA0000599

- Difficulty date: August 13, 2024
- Submitted: August 13, 2024
- Operation: General aviation
- Aircraft: N20565
- Make and model: Cessna 172M
- Aircraft serial: 17261398
- Aircraft time: 6,675 hours
- Engine: Lyc O320E2D
- Engine time: 1,872 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Case Half
- Part number: 4370
- Part serial: HX100198
- Condition: Worn
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: TX
- How discovered: O
- Nature of condition: E, W
- Precautionary procedure: D

## Discrepancy

REMOVED AND REPLACED RH MAGNETO DUE TO 500 HOUR OVERHAUL LIMIT. NEW MAGNETO INSTALLED FOR 78.2 HOURS BEFORE A FLIGHT WAS CANCELLED DUE TO EXCESSIVE VIBRATION AND HIGH MAG DROP ON RH SIDE AT PRE-RUN. ATTEMPTED TO TIME RH MAGNETO TO ENGINE. POINTS APPEARED TO OPEN INCONSISTENTLY AND ERRATICALLY ON TIMING LIGHT WHEN PROPELLER ROTATED. REMOVED MAGNETO AND HEARD A CLUNKING INSIDE. DISASSEMBLED CASE AND FOUND ONE COIL RETAINING PIN BROKEN OFF AND FLOATING AROUND INSIDE MAGNETO. ALSO, FOUND BEARING BLOCK LOOSE IN THE CASE HALF, WITH PHYSICAL PLAY NOTED. POINTS ATTACH TO THIS BLOCK, SO THIS LIKELY CAUSED THE ERRATIC OPENING OF POINTS. WAS MADE AWARE BY "SHRIKE AERO" THAT THESE BEARING BLOCKS ARE PRESS-FIT AND SHOULD NOT HAVE PLAY IN THE CASE HALF. MAGNETO WAS OVERHAULED BY QAA, PURCHASED THROUGH AIRCRAFT SPRUCE. INTEND TO RETURN MAGNETO FOR WARRANTY PROCESS THROUGH AIRCRAFT SPRUCE.
